Schizophrenia.com

Reducing meds, helpful advice


#1

My doctor has been reducing my olanzapine 5mg every 3 months. I am now down to 5mg and things are going okay, with some increased anxiety. And some intrusive thoughts for a couple of weeks after reduction. My doctor has told me to expect to have some symptoms to deal with, and things will be OK. I am currently on Latuda 160mg. I am just looking for some support with the olanzapine withdrawal.


#2

In my own experience things didn’t just fall into place, it took more that one what they call episode. Its strange how the illness can become something that isn’t such a big problem, well actually it isn’t it makes complete sense. If it gets too much you can always medicate yourself for a short period, I’m not sure if medications actually work?


#3

an anti-anxiety med like chlorediazpoxide or propranolol can help a lot.


#4

Meds are hit or miss. Every person reacts differently to each med, usually. I myself react very well to Geodon, it makes me sane, but Latuda made me crazier. Go figure- psychologists/psychiatrists/neurologists call this “individual differences”.

Self medication with drugs and alcohol is effective yet dangerous. I made a 3.5 and hit the gym as an unmedicated alcoholic. I became dependent on alcohol and had to detox, and I was headstrong and arrogant and did it at home without medical supervision. It was hell. Don’t get dependent on anything other than meds you are prescribed.

Good luck with your med changes, I have been there, it was actually a disaster but hopefully you will be OK if you just let the doc know about whatever is going on- keep them posted on the good and the bad. My psychiatrist had me call him quite often when I was changing meds, I am very highly functioning and he wanted to make sure I didnt just go nuts and drop out of school and start drinking again, I imagine. He gave me extra attention, I think I might be desirable for doctors because I am so highly functioning- they can brag about having a paranoid schizophrenic they brought back to sanity.


#5

maybe you could ask your doctor for an anti anxiety drug like diazapine just while you are withdrawing from it and then take that away when the withdrawal symtoms are gone. also keep in contact with your phyciatrist as much as possible goodluck tcxxx


#6

I have been tapering down on Depakote ER, from 2000 mg, today is my first day off of Depakote completely. I plan on withdrawal symptoms to crop up, but I have been weaning off of this med slowly over a span of weeks - this slow taper method helps with the withdrawal process. Drink lots of water, have a benzo on the sidelines(prescribed) and take it easy, avoid drama, and you should be fine